Gastroenterology Community
BACK ON FLAGYL..BLACK TARRY STOOL
About This Community:

Ask questions on Gastroenterology issues: Acid Reflux (GERD), Barretts Esophagus, Colitis, Colon/Bowel Disorders, Crohn's Disease, Diverticulitis/ Diverticulosis, Digestive Disorders and Stomach Pain.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank
Blank Blank

BACK ON FLAGYL..BLACK TARRY STOOL

im back on flagyl but today i had a tarry black stool.is this something for me wto worry about?? should i call my doctor??
Related Discussions
7 Comments Post a Comment
Blank
Avatar f tn
Call your doc and report it. It may be something the doc will want to check out.
Blank
320329 tn?1297772552
Hi Steven, black tarry stool is a reason to call your doc as CalGal suggested.  Why did he put you back on Flagyl - any new test results?  Also, have you taken pepto bismol recently?  Sometimes pepto will cause the black, but always best to call the doc just to be sure.  Feel better soon.
Blank
Avatar f tn
Ditto on previous comments re black tarry stool - call your doc to get it checked out. Could be Pepto bismol as girlvet says but should be checked out.

Did you ask about taking priobotic yohurts while on Flagyl as you'll probably have diarrhoea again taking Flagyl again.
Blank
Avatar m tn
I agree that black tarry stools should always be investigated.  They can be caused by upper (or occasionally lower) G.I. bleeding.  The medical name is "melena" (suggest to look it up in a medical dictionary or website to find out more details of causes etc).

If indeed you are experiencing melena, then an endoscopy and/or colonoscopy should reveal the source.

Good luck
Morecambe
Blank
354667 tn?1299141072
he didnt put me backonit but 3 days ago i whent to the E.R because iw as dehydrated of all the dairrhea so my E.R docs says to me there arent many  meds out there for treating giardia and parasite so shes givesme this pep talk and says i dont care how you take the flagyl but you must take it if you whant to get better and she makes this example of the poor little children in africa that you can see almost there bones and that are very skinny she says giardia does all this so since i have abad anxiety problem that made me whant to go back on the flagyl i stoped it though and she did give me imodiom to stop the diarrhea so maybe thats why the black stool but i see my doc onmonday to see how we going to attack this parasite because its doing a number on my small intestine i mean its not eating it up or anything but the cramps are horrible
Blank
320329 tn?1297772552
Flagyl is rough on the gut as well Steven, so hang in there and keep taking it if you can.  It really is first in line for treatment, but do discuss your side affects and symptoms on Monday with your doc - some folks simply cant take it.  The one thing that got me thru it was forcing myself to eat and drink alot of water during Flagyl round.  My ritual was half of a tortilla, the pill, then the other half tortilla..lol..followed by ALOT of water.  Also, my pharmacist offered to put the capsule inside a gel coated capsule if I couldnt "get it down" - I never had to take him up on it, but if your doc keeps you on it you may want to consider that as well.  May help with that gross tongue coating-metallic taste.  Best of luck with your doc on Monday.
Blank
354667 tn?1299141072
lol..thanks man yayy its strong as heck ..oh and its not imodium (immodium) sorry its malox thats what i drank maybe thats why the tarry stool but lets all hope i get through this ...thanks again
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Gastroenterology Community Resources
Top Digestive Answerers
Avatar m tn
Blank
fntn
MI
Avatar n tn
Blank
cnoevl21
168348 tn?1379360675
Blank
ChitChatNine
1530171 tn?1448133193
Blank
TheLightSeeker
London, ON
144586 tn?1284669764
Blank
caregiver222
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC